Long-Term Complications of Polyethylene Glycol Injection to the Face


Altintas H., Odemis M., Bilgi S., Cakmak O.

AESTHETIC PLASTIC SURGERY, vol.36, no.2, pp.427-430, 2012 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 36 Issue: 2
  • Publication Date: 2012
  • Doi Number: 10.1007/s00266-011-9834-5
  • Title of Journal : AESTHETIC PLASTIC SURGERY
  • Page Numbers: pp.427-430

Abstract

Currently, filling, smoothing, or recontouring the face through the use of injectable fillers is one of the most popular forms of cosmetic surgery. Because these materials promise a more youthful appearance without anesthesia in a noninvasive way, various fillers have been used widely in different parts of the world. However, most of these fillers have not been approved by the Food and Drug Administration, and their applications might cause unpleasant disfiguring complications. This report describes a case of foreign body granuloma in the cheeks secondary to polyethylene glycol injection and shows the possible complications associated with the use of facial fillers.